MAUDE Adverse Event Report: SYNTHES GMBH RED FORCEPS SERRATED JAW-RATCHET 144

SYNTHES GMBH RED FORCEPS SERRATED JAW-RATCHET 144
Catalog Number 399.99
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d9: the product was returned to depuy synthes for evaluation.E3: reporter is a j&j sales representative.Investigation summary broken tip of reduction forceps the 8.5 reamers x 3 need to be changed as they aren't sharp enough anymore.H3, h4, h6: visual inspection of the returned device found that one ratcheted jaw of the device was broken.The observed condition of the device was consistent with a component failure that might have been caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the red forceps serrated jaw-ratchet 144 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.Device history lot part number: 399.99 lot number: 2639p04 (wo (b)(4) manufacturing site: tuttlingen release to warehouse date: 17-mar-2023 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that broken tips of reduction forceps were discovered.The 8.5 reamers x 3 need to be changed as they are no longer sharp.It is unknown if patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing or if the patient required revision surgery or hardware removal.This report is for one (1) red forceps serrated jaw-ratchet 144 this is report 1 of 4 for complaint (b)(4).

Brand Name
RED FORCEPS SERRATED JAW-RATCHET 144
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19582121
Report Number8030965-2024-07741
Device Sequence Number20664395
Product Code HTD
UDI-Device Identifier10886982203175
UDI-Public(01)10886982203175
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.99
Device Lot Number2639P04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNREAM REAMER HEAD Ø8.5; SYNREAM REAMER HEAD Ø8.5; SYNREAM REAMER HEAD Ø8.5
Patient SexUnknown